National Vaccine
Information Center

Your Health. Your Family. Your Choice.

MedAlerts Home
Search Results

This is VAERS ID 291391

Case Details

VAERS ID: 291391 (history)  
Form: Version 1.0  
Age: 20.0  
Sex: Female  
Location: Unknown  
Vaccinated:0000-00-00
Onset:0000-00-00
Submitted: 2007-09-26
Entered: 2007-09-26
Vaccin­ation / Manu­facturer Lot / Dose Site / Route
FLUX: INFLUENZA (SEASONAL) (NO BRAND NAME) / UNKNOWN MANUFACTURER - / UNK UN / UN

Administered by: Other       Purchased by: Other
Symptoms: Autopsy, Death, Influenza like illness, Intensive care, Pyrexia
SMQs:, Neuroleptic malignant syndrome (broad), Anticholinergic syndrome (broad), Drug reaction with eosinophilia and systemic symptoms syndrome (broad)

Life Threatening? No
Birth Defect? No
Died? Yes
   Date died: 2006-12-11
Permanent Disability? No
Recovered? No
Office Visit? No
ER Visit? No
ER or Doctor Visit? No
Hospitalized? Yes, 12 days
   Extended hospital stay? No
Previous Vaccinations:
Other Medications:
Current Illness: Unknown
Preexisting Conditions: PMH: mood disorder & depression.
Allergies:
Diagnostic Lab Data: UNK MD office LABS: EKG sinus tachycardia. pulse ox unable to register. Hospital LABS: Blood cultures (+) for fungemia.
CDC Split Type: A0683361A

Write-up: This case was reported by a healthcare professional, via a sales representative, and described the occurrence of Stevens Johnson syndrome in a female subject aged between 20 and 29 years old who was vaccinated with Flu vaccine, manufacturer unspecified) for prophylaxis. Co-suspect medication included Lamotrigine (Lamictal). On an unspecified date the subject received unspecified dose of Flu vaccine (unknown). In 2006, at an unspecified time after vaccination with Flu vaccine, the subject experienced Stevens Johnson syndrome, organ failure, flu-like symptoms, and fever. The subject was hospitalized. The subject died from Stevens Johnson syndrome. An autopsy was performed. The patient developed flu-like symptoms but had just been given the flu vaccine. She then spiked a fever of 106 degrees and was hospitalized. Lamictal was not discontinued because the providers were originally associating the events with the flu vaccine. The patient went into organ failure and was placed in the intensive care unit and then died. The autopsy results indicated that the patient died of Stevens Johnson syndrome which might have been caused by Lamictal use. 10/2/07 Received patient demographics from FDA. 10/5/07 Reviewed MD medical records which reveal patient made emergency visit on 11/30/2006 3 days s/p flu shot at unknown facility. Day after flu shot, developed severely high fever, shaking & chills follwed by SOB, chest discomfort & decreased urine output over past couple of days. Had started Lamictal 14 days prior. Temp in office 107 via ear by MD. Face & chest were red & patient considered extremely toxic w/shaking chills, cracked dry lips, dry mucous membranes. MD called ambulance & sent to ER. Also called pts psychiatrist. MD FINAL DX: malignant hyperthermia, unclear etiology. possible reaction to flu vaccine, possible drug reaction to Lamictal or possible Stevens Johnson syndrome. possible reaction to psychiatric medication. 10/19/07 Received autopsy report which states COD as complication of probable drug hypersensitivity syndrome due to Lamictal therapy for treatment of bipolar disorder & manner of death as therapeutic complication. Final Dx: I. Probable drug hypersensitivity syndrome. A. recent initiation (approx 7-10 days prior to clinical presentation) of Lamictal therapy for treatment of bipolar disorder. B. hospital admission 11/30/06 in acute distress, febrile w/generalized rash & facial & lip swelling. C. progressive deterioration w/multi-organ system failure. D. S/P attempted resuscitation. E. scattered petechiae of head, torso & extremities F. diffuse alveolar damage of lungs G. centrizonal hepatic nectosis H. multifocal infarcts of spleen. I. autolysis of stomach & pancreas. J. focal ischemic changes of small & large intestine. II. Cardiac enlargement. 12/14/07 Reviewed hospital medical records which reveal patient experienced fever, chills & facial rash. Tx empirically for UTI w/IV antibiotics. DX: anticonvulsant hypersensitivity syndrome, renal failure & progressive ARDS. To ICU on vent. Continued fever spikes, DIC & generalized body rash. Tx w/antihistamine & steroids w/some rash improvement. Pulmonary failure progressed & developed bilat pleural effusions. Emergent bronchoscopy done & bilat chest tubes placed. Continued to deteriorate w/progressive acidosis, cardiomyopathy & ischemic bowel. Coded & expired. FINAL HOSPITAL DX: anticonvulsant hypersensitivity reaciton; DIC; ischemic bowel; cardiomyopathy; renal failure; ARDS; fungemia; pulmonary failure; hx of bipolar disease.


New Search

Link To This Search Result:

https://www.medalerts.org/vaersdb/findfield.php?IDNUMBER=291391


Copyright © 2019 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166